Vancomycin

What is Vancomycin?

Vancomycin is a glycopeptide antibiotic used in the prophylaxis and treatment of infections caused by Gram-positive bacteria.

Questions and answers on "Vancomycin"

days of duration of use of a mid line catheter for the adminstration of Vancomycin ?

doctor1 MD

Brief Answer:
Continuous IV infusions

Detailed Answer:
Hi
Are you looking for duration of vancomycin intravenously?
This is an IV only antibiotic given in hospital settings.
It depends on expected response by physicians.
Generally given as continuous iv infusions for one hour 4 times a day to get...

Read Full Thread   Ask a Doctor Now

I was on Vancomycin for approximately 25 days and stopped about a month ago, since then I have noticed an increased loss of hair, I would say 50-100 strands per day and my hair feels limp and unhealthy.

doctor1 MD

Brief Answer:
Reported adverse effect of vancomycin

Detailed Answer:
Thanks for asking on HealthcareMagic.

Hair loss has been a reported adverse effect of intravenous vancomycin use. Anyway, the insult has already subsided and hopefully things would be back again to normal soon. Let me also state...

Read Full Thread   Ask a Doctor Now

i am done with my treatment with vancomycin and wondered if it could cause increased urination?

doctor1 MD

Brief Answer:
Less common side effects.

Detailed Answer:
Hello XXXXXXX and welcome to HCM.
As an Urologist, i can convey that, Vancomycin, has frequent urge to urinate, as side effect on treatment, in some.
Decreased urine is also a known side-effect.
Less commonly, there can be frequency and...

Read Full Thread   Ask a Doctor Now

I am currently taking vancomycin twice a day. Can I have white wine?

doctor1 MD

Brief Answer:
no serious interactions expected

Detailed Answer:
Hello,

vancomycin and alcohol do not interact, so no serious reaction is expected. You can drink white wine if you'd like.

Kind Regards!

Read Full Thread   Ask a Doctor Now

how do treat syndrum ?

doctor1 MD

Brief Answer:
Intravenous Metronidazole +vancomycin will help.

Detailed Answer:
Hi Mam,

I understand your query and concern.

Post surgical skin infections are quite common after major surgeries and in the elderly age group.

The most probable cause in her case would be Gangrenous necrotic...

Read Full Thread   Ask a Doctor Now

I need orthopedics or infection specialist. Second knee replaced January 2013, became infected and removed April 15,2014. MRSA. Has been on Vancomycin IVPB after 2 washings with spacer placement, plus Rifampin 6 weeks via oral. It's still reddened and warm. Advise is do another washing with or without spacer and another 8 weeks of Vancomycin. Really? Is there no more promising option?

doctor1 MD

Brief Answer:
No other option

Detailed Answer:
hi,

thanks for your question.

unfortunately no there is no other option. until the infection has been completely irradicated there would be little point in putting in another knee prosthesis as this would only get infected again.

I hope this answers...

Read Full Thread   Ask a Doctor Now

What is this on my shoulder or am i over reacting

doctor1 MD

Brief Answer:
kindly reply to questions

Detailed Answer:
Hello. Welcome to Healthcaremagic.com. I have read your query. I understand your concern.
I have seen the attached photograph also. From the image, it looks like Allergic reaction. The allergic reaction may occur due to exposure to dust,...

Read Full Thread   Ask a Doctor Now

Wondering about the possible side effects of vancomycin eye drops. My mother has been prescribed a 50mg/ml solution dissolved in saline with the instruction to use every hour. Upon application she experiences an significant amount of pain/discomfort that lasts for up to two hours. Since the drugs introduction to her eye there is a slight increase in redness of her eye but no external effects (around outside of eye, eyelid appear to be unaffected). She has been using the vancomycin for two days now after ceasing the use of "Azasite" due to a severe allergic type reaction. Any insight would be greatly appreciated.

doctor1 MD

Brief Answer:
Vancomycin is safe

Detailed Answer:
My dear,
thanks for sending your query to us
Vancomycin is a reasonably safe eye drop with the exception of irrigation and burning which can be countered with lubricant eye drops like refresh tears eye drop .If this is achieved then drug...

Read Full Thread   Ask a Doctor Now

I am an almost 6 year pancreas cancer survivor. I recently was on IV antibiotics (vancomycin) for only 3 days because it made me sick. I have been having nausea and pain in my upper left rib cage since starting it.
Can this antibiotic effect your stomach or are these symptoms related to pancreas cancer recurrence?
Thank you

doctor1 MD

Brief Answer:
Gastric discomfort due to vancomycin adverse effects

Detailed Answer:
Thank you for asking
Nausea and pain left hypochondrium is a very benign symptoms and can happen due to many causes as it indicates gastric discomfort. And of course, use of vancomycin is very frequently followed...

Read Full Thread   Ask a Doctor Now

my husband had infection from knee surgery. It was treated with infusion vancomycin. after two or three days treatment he woke up one morning and could not hear two days he complained to rhe nurses that he coud not hear. It was not reported to the Dr. after the two days the Orthepedic Dr. came in to see him he could not hear a thing. The Dr reportedly stopped the medication at once. His hearing was gone. we consulted hearing specialist , took him to University Hospital in Salt Lake City Utah after consulting and test ther e recemdation was to try steroids which we did After treatment it was determined a slight change in hearing. We have been working with Audilist With a special transmitter put down in his hear he has a slight amount of hearing. When this is removed to hearing at all. Vancomycin was the drug he was taking when hearing was lost. Yet Dr say hearinf loos is rare. What is my repercussion on the Drug vancmycin and connecting to his hearing loss

doctor1 MD

Brief Answer:
vancomycin may cause hearing loss

Detailed Answer:
Hello,

vancomycin may cause hearing loss particularly to patients with renal dysfunction either pre-existing or induced by vancomycin. It is rare indeed but I can't say how rare. Other commonly implicated drugs that may result in...

Read Full Thread   Ask a Doctor Now

Recent questions on  Vancomycin

doctor1 MD

I have Crohn s Disease and now C-Diff from recent hospital stay. My problem is my left arm gets really red along with my left cheek on my face. Both feel hot to the touch. But they come and go. They are not red all the time. When it does happen, I can feel my face getting hot and my arm. I am on Vancomycin for the C-Diff and Imuran for the Crohn s. No itching, no bug bites. Any help would be greatly appreciated. Thanks..Sherie

doctor1 MD

I have severe inflammatory breast condition that has resulted in septic shock twice this year. I have had a PICC line for IV Vancomycin to treat this condition for six weeks. My third breast surgeon has been discussing with me that I might need to consider a mastectomy. Are there any suggestions?

doctor1 MD

I have c difficile, just been treated with vancomycin. I finished the meds i week ago (Thurs) and now my diharrea is back. Today I went to the washroom and when I wiped my behind there was a tiny bit of pink. I am seeing an infectious disease dr. on Tues.

doctor1 MD

I have just gone into remission from a chronic c.diff (diarrhea, dehydration, etc, pseudomembranes etc, triggered by broad spectrum antibiotics) my dr.s have told me stat away from antibiotics, but I have frequent painful urination, some light blood--whay home remedies can I use, the c. diff dehydrates me and I have been hospitalized with it several times, Must avoid it, it is vancomycin resistant, can you suggest a remedy?

doctor1 MD

days of duration of use of a mid line catheter for the adminstration of Vancomycin ?

doctor1 MD

I have taken flagyl for 10 days and then for 14 days to get rid of C-dif caused by too much antibiotics given for a infection due to ant bites. My c-diff has now returned and the doctor prescribed 14 days of vancomycin 125mg/4per day. I have not...

doctor1 MD

Hi, I was successfully treated with Vancomycin a year and a half ago, when I got C DIff ifection after using combination of Clindamicin and Amoxicillyn for a stupid tooth infection . I have been feeling very good since (in February it will be 2...

Ask Question
Dr. Andrew Rynne
MD

Hi, I am Dr. Andrew Rynne (Family Physician). I will be guiding you through the process. Please write your question below.

Related Drugs/Medications